Alert archive / Mississippi / Special Weather Statements in 2015

Special Weather Statement, NWS Jackson, MS

August 6, 2015Lowndes County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 6, 2015, 6:00 PM CDT for Lowndes County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 6:00 PM CDT (23:00 UTC)
Expired
Aug 6, 2015, 6:30 PM CDT
In force
30 min
Issued by
NWS Jackson, MS

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1482 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WWUS84 KJAN 062300
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT THU AUG 6 2015
 
MSZ030-031-062330-
LOWNDES MS-CLAY MS-
600 PM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT LOWNDES AND SOUTHEASTERN CLAY
COUNTIES UNTIL 630 PM CDT...

AT 559 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLUMBUS...MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COLUMBUS AROUND 605 PM CDT.
  STEENS AROUND 610 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3333 8830 3329 8831 3344 8867 3366 8846
      3366 8826
TIME...MOT...LOC 2259Z 304DEG 22KT 3354 8844 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:15 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 6, 3:15 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT THU AUG 6 2015

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... AS OF MID AFTERNOON
SHOWERS AND THUNDERSTORMS WERE TRACKING EAST ACROSS NORTH
MISSISSIPPI. THIS WAS ASSOCIATED WITH A DECENT SHORTWAVE MOVING
OVER THE REGION WITH A SURFACE FRONT OVER THE MIDSOUTH. LATEST WATER
VAPOR SHOWED THE 500 MB HIGH CENTER OVER THE SOUTHERN PLAINS...THUS
CONTINUING NORTHWEST FLOW OVER THE REGION. MESO ANALYSIS CONTINUES
TO SHOW GOOD FLOW AROUND THIS SHORTWAVE OVER THE REGION. SO WILL
CONTINUE THE RISK OF SOME SEVERE STORMS OVER A GOOD PORTION OF THE
REGION FOR THIS AFTERNOON INTO THIS EVENING. THE PRIMARY RISK WILL
BE GUSTY WINDS TO 60 MPH AND SOME LOCALLY HEAVY DOWNPOURS. LATEST
HIRES MODEL RUNS SHOWS OUR RAIN CHANCES CONTINUING OVERNIGHT OVER
THE NORTHERN AND EASTERN AREAS. AS WE GO INTO FRIDAY THE SURFACE
BOUNDARY WILL BE STATIONARY OVER THE NORTHEAST AREA. THERE MAY BE A
RISK OF A FEW SEVERE STORMS RIDING DOWN THE BOUNDARY DURING THE DAY.
HOWEVER THAT WILL DEPEND ON HOW THINGS PAN OUT OVERNIGHT INTO FRIDAY
MORNING. MODELS DO SHOW SOME LOW LEVEL FORCING OF 0-3 KM WILL MOVE
ACROSS THE EASTERN AREAS ON FRIDAY. SPC HAS A LARGE MARGINAL RISK
FOR THE REGION. SO WITH THIS IN MIND WILL HOLD OFF ON MENTIONING ANY
LIMITED RISK OF SEVERE. WILL LET THE MID SHIFT TAKE A CLOSER LOOK AT
THAT POTENTIAL. OTHERWISE EXPECT A HOT DAY FOR FRIDAY WITH HIGHS IN
THE MIDDLE 90S TO AROUND 100. SO WITH THE 70S DEWPOINTS HAVE OPTED
TO PUT A HEAT ADVISORY FOR FRIDAY IN THE WESTERN AREAS WITH HEAT
INDICES FROM 106 TO 110 DEGREES. AS WE GO INTO FRIDAY NIGHT OUR
CHANCES OF CONVECTION WILL CONTINUE OVERNIGHT AS SOME MODELS TRY TO
BRING AN MCS ACROSS THE REGION FROM FRIDAY AFTERNOON INTO FRIDAY
NIGHT.

FOR SATURDAY INTO SATURDAY NIGHT...OUR CHANCES OF RAIN WILL START TO
DECREASE AS THE UPPER RIDGE BUILD TOWARD THE REGION FROM THE WEST.
MODELS BRING SOME LOWER POPS ACROSS THE SOUTHEAST...WHICH WILL
DISSIPATE BY SATURDAY NIGHT. IT WILL BE ANOTHER WARM DAY WITH HIGHS
FROM THE MIDDLE 90S EAST TO THE LOWER 100S WEST. ANOTHER ROUND OF
HEAT ADVISORIES WILL PROBABLY BE NEEDED FOR SATURDAY./17/

.LONG TERM...SUNDAY THROUGH WEDNESDAY...WE COULD SEE SOME OF THE
HOTTEST WEATHER SO FAR THIS SUMMER ESPECIALLY SUNDAY AND MONDAY. A
RATHER LARGE UPPER RIDGE WILL BE CENTERED ACROSS TEXAS AND PORTIONS
OF THE DEEP SOUTH ON SUNDAY. IN FACT...THE RIDGE LOOKS TO STRENGTHEN
EVEN ON SUNDAY. THIS WILL MEAN HEAT AND HUMIDITY WILL REMAIN WITH US
ON SUNDAY AND APPROACH EVEN MORE DANGEROUS LEVELS THAN WHAT WE HAD
BEEN SEEING. MANY LOCATIONS WILL SEE HIGHS OVER THE WEEKEND REACH
AND WELL EXCEED THE CENTURY MARK AND LIKELY FLIRT WITH RECORDS BUT
THE COMBINATION OF THIS HEAT WITH THE HUMIDITY WILL ALLOW HEAT
INDICES TO RANGE FROM 110-115 ACROSS THE DELTA REGION. OTHER
LOCATIONS WILL SEE HEAT INDICES OF 105-110 DEGREES. WILL CONTINUE
WITH THE SIGNIFICANT/ELEVATED RISKS IN THE HWO AND HEAT ADVISORIES
WILL LIKELY BE NEEDED AS THE TIME APPROACHES WITH EXCESSIVE HEAT
WARNINGS ALSO LIKELY FOR THE DELTA REGION.

HEADING INTO THE WORK WEEK...THE UPPER RIDGE BEGINS TO LOOSEN ITS
GRIP OVER THE ARKLAMISS REGION EVER SO SLIGHTLY. THE CENTER OF THE
RIDGE WILL SHIFT A LITTLE TO THE WEST AND HEIGHTS WILL FALL SOME
ACROSS THE AREA ON MONDAY. HOWEVER...IT WILL STILL BE PLENTY HOT ON
MONDAY ESPECIALLY ACROSS MY WESTERN COUNTIES AND PARISHES. MODELS
INDICATE THAT A FRONT WILL DROP SOUTH ACROSS THE CENTRAL AND EASTERN
PORTIONS OF MY CWA. THIS MAY BRING SOME RELIEF IN THE FORM OF RAIN
AND STORMS DURING THE AFTERNOON. THE FRONT WILL STALL ALONG OR SOUTH
OF THE I-20 CORRIDOR AND BRING PERHAPS SOME BETTER CHANCES FOR RAIN
ON TUESDAY BUT THE HEAT WILL REMAIN. ON WEDNESDAY...MODELS INDICATE
THAT SOME DRIER AIR WILL FILTER INTO THE REGION AS HIGH PRESSURE AT
THE SFC TRIES TO NOSE IN FROM THE NORTH AND A RATHER LARGE UPPER LOW
DIPS SOUTHWEST FROM CANADA AND TAKES UP RESIDENCE ACROSS THE
EASTERN HALF OF THE COUNTRY THROUGH THE END OF THE WEEK. PW VALUES
ARE DEPICTED TO DROP TO LESS THAN AN INCH ACROSS THE AREA BY
THURSDAY AFTERNOON. THIS WILL MAKE TEMPERATURES FEEL MUCH MORE
BEARABLE FOR SEVERAL DAYS IF THIS SCENARIO PANS OUT.17/28

&&

.AVIATION...VFR FLIGHT CATEGORIES CONTINUE TO PREVAIL AT ALL TAF
SITES THIS AFTERNOON.  THIS WILL CONTINUE TO BE THE CASE FOR THE
REMAINDER OF THIS AFTERNOON AND INTO FRIDAY MORNING.  THE ONLY
DEGRADATION OF CATEGORIES CONTINUES TO BE THAT OF CONVECTION
OCCURRING ON STATION.  OBSERVED CONVECTION WILL BRING ABOUT A BRIEF
PERIOD OF MVFR/IFR VISIBILITIES AND/OR CEILINGS. WIND GUSTS RANGING
FROM 35-52 KNOTS WILL ALSO BE POSSIBLE WITH THE MOST INTENSE
STORMS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTING STRIKES.
CONVECTION WILL BEGIN TO WANE IN BOTH COVERAGE AND INTENSITY AROUND
00Z THIS EVENING...WITH QUIET CONDITIONS EXPECTED OVERNIGHT. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  97  78  99 /  25  20  22  17
MERIDIAN      76  96  76  96 /  35  30  38  26
VICKSBURG     77  98  78 100 /  11   8  10  12
HATTIESBURG   78  99  78  98 /  19  24  26  33
NATCHEZ       77  97  78  99 /   7   6   6  13
GREENVILLE    77  98  77 100 /  27  20  24   9
GREENWOOD     75  95  76  98 /  36  26  37   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR MSZ034-040-041-047.

     HEAT ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR MSZ018-019-035-
     042-043-048-049-053-054-059.

LA...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.
Hazardous weather outlook, Aug 6, 2:38 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT THU AUG 6 2015

ARZ074-075-LAZ009-MSZ034-040-041-071200-
ASHLEY-CHICOT-EAST CARROLL-WASHINGTON-ISSAQUENA-SHARKEY-
238 PM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN FRIDAY

HEAT INDICES WILL BE FROM 106 TO 110 DEGREES TODAY AND AGAIN ON
FRIDAY. PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES.

IN ADDITION...SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS
OF 60 MPH WILL BE POSSIBLE THROUGH EARLY THIS EVENING. VERY HEAVY
DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE
OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES
WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 111
TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ018-019-025-027-035-036-042-043-049-050-055-056-065-066-071200-
BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-HUMPHREYS-HOLMES-YAZOO-MADISON-
RANKIN-SCOTT-SIMPSON-SMITH-COVINGTON-JONES-
238 PM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...FRIDAY

IN ADDITION...SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS
OF 60 MPH WILL BE POSSIBLE THROUGH EARLY THIS EVENING. VERY HEAVY
DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY.

HEAT INDICES WILL BE FROM 106 TO 110 DEGREES ON FRIDAY. PLEASE STAY
HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE
OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES
WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 111
TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ026-028>033-037>039-044>046-051-052-057-058-071200-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-
CLARKE-
238 PM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN FRIDAY

HEAT INDICES WILL BE NEAR 105 DEGREES TODAY AND AGAIN ON FRIDAY.
PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES.

IN ADDITION...SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS
OF 60 MPH WILL BE POSSIBLE THROUGH EARLY THIS EVENING. VERY HEAVY
DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE
OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES
WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106
TO 110 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER
THE DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

LAZ007-008-015-016-023>026-MSZ047-071200-
MOREHOUSE-WEST CARROLL-RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-
CONCORDIA-WARREN-
238 PM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN FRIDAY

HEAT INDICES WILL BE 106 TO 110 DEGREES TODAY AND AGAIN ON FRIDAY.
PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE
OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES
WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 111
TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER
THE DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ048-053-054-059>064-072>074-071200-
HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-LAMAR-FORREST-
238 PM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...FRIDAY

HEAT INDICES WILL BE 106 TO 110 DEGREES ON FRIDAY. PLEASE STAY
HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE
OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES
WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 111
TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER
THE DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 6, 2:05 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT THU AUG 6 2015

MSZ031-033-039-061945-
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-
205 PM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OKTIBBEHA...
NORTHERN NOXUBEE AND SOUTHERN LOWNDES COUNTIES UNTIL 245 PM CDT...

AT 205 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRAWFORD...OR 14 MILES SOUTHEAST OF STARKVILLE...MOVING EAST AT
50 MPH.

HALF INCH HAIL AND WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BROOKSVILLE AROUND 210 PM CDT.
  DEERBROOK AROUND 215 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3325 8831 3317 8874 3334 8880 3350 8828
TIME...MOT...LOC 1905Z 252DEG 43KT 3328 8868

BYB
Special weather statement, Aug 6, 2:47 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT THU AUG 6 2015

MSZ031-039-062015-
NOXUBEE MS-LOWNDES MS-
247 PM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOXUBEE AND
SOUTHEASTERN LOWNDES COUNTIES UNTIL 315 PM CDT...

AT 247 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DEERBROOK...OR 13 MILES WEST OF PICKENSVILLE...MOVING EAST AT 30
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BIGBEE VALLEY AROUND 305 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3312 8833 3320 8858 3341 8851 3339 8829
TIME...MOT...LOC 1947Z 280DEG 25KT 3328 8848

10
Special weather statement, Aug 6, 3:07 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT THU AUG 6 2015

MSZ039-062030-
NOXUBEE MS-
307 PM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NOXUBEE COUNTY
UNTIL 330 PM CDT...

AT 306 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MACON...OR 17 MILES SOUTHWEST OF PICKENSVILLE...MOVING EAST AT
40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PRAIRIE POINT AROUND 315 PM CDT.
  PAULETTE AROUND 320 PM CDT.
  COOKSVILLE AROUND 325 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3293 8835 3293 8838 3303 8865 3320 8859
      3315 8832
TIME...MOT...LOC 2006Z 286DEG 34KT 3310 8853

10
Special weather statement, Aug 6, 3:12 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT THU AUG 6 2015

MSZ027-028-032-037-062045-
ATTALA MS-CARROLL MS-CHOCTAW MS-MONTGOMERY MS-
312 PM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MONTGOMERY...
NORTHEASTERN ATTALA...EAST CENTRAL CARROLL AND NORTHWESTERN CHOCTAW
COUNTIES UNTIL 345 PM CDT...

AT 312 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WINONA...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KILMICHAEL AROUND 325 PM CDT.
  POPLAR CREEK AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FRENCH CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3348 8951 3346 8951 3346 8938 3345 8931
      3320 8940 3335 8980 3352 8973
TIME...MOT...LOC 2012Z 287DEG 23KT 3342 8969

 10
Special weather statement, Aug 6, 5:34 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT THU AUG 6 2015

MSZ030-031-062300-
LOWNDES MS-CLAY MS-
534 PM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOWNDES AND
SOUTHEASTERN CLAY COUNTIES UNTIL 600 PM CDT...

AT 533 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WEST POINT...MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WAVERLY AROUND 555 PM CDT.
  COLUMBUS...COLUMBUS AFB AND KOLOLA SPRINGS AROUND 600 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3330 8830 3364 8874 3368 8869 3368 8850
      3367 8849 3365 8852 3367 8845 3359 8826
TIME...MOT...LOC 2233Z 303DEG 16KT 3363 8860

10
Special weather statement, Aug 6, 6:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT THU AUG 6 2015

MSZ030-031-062330-
LOWNDES MS-CLAY MS-
600 PM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT LOWNDES AND SOUTHEASTERN CLAY
COUNTIES UNTIL 630 PM CDT...

AT 559 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLUMBUS...MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COLUMBUS AROUND 605 PM CDT.
  STEENS AROUND 610 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3333 8830 3329 8831 3344 8867 3366 8846
      3366 8826
TIME...MOT...LOC 2259Z 304DEG 22KT 3354 8844

10

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:27 PM CDTSpecial Weather StatementJANClay, Lowndes48 min
Aug 5, 8:09 PM CDTSpecial Weather StatementJANLowndes51 min
Aug 6, 2:52 AM CDTSpecial Weather StatementJANClay, Oktibbeha38 min
Aug 6, 2:05 PM CDTSpecial Weather StatementJANLowndes40 min
Aug 6, 2:47 PM CDTSpecial Weather StatementJANNoxubee28 min
Aug 6, 3:07 PM CDTSpecial Weather StatementJANNoxubee23 min
Aug 6, 3:12 PM CDTSpecial Weather StatementJANMontgomery33 min
Aug 6, 3:24 PM CDTSevere Thunderstorm WarningJANNoxubee15 min
Aug 6, 3:49 PM CDTHeat AdvisoryJANBolivar, Claiborne, Copiah, Hinds, Humphreys, Jefferson and 4 more61 hr
Aug 6, 5:34 PM CDTSpecial Weather StatementJANLowndes26 min

Nearby

Special Weather Statements in Mississippi, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.